Hail, Parker
- When
- May 5, 12:00 AM CST
- Where
- Parker County, 9 mi W of Springtown
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.083, -98.333
Quarter-size hail in Poolville.
20 hail, 8 thunderstorm wind, 5 tornado, 2 flash flood, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 4, 9:10 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1010 PM CDT THU MAY 4 2006 WILL SEND OUT UPDATED ZFP TO REMOVE SEVERE THUNDERSTORM WATCH 289 FOR THE SOUTHWESTERN COUNTIES. CURRENT POP CONFIGURATION WILL REMAIN FOR THE TIME BEING. && .UPDATE...NORTH TEXAS SFC OBS/RADAR/SATELLITE IMAGERY SUGGEST THAT WEAK FRONTAL BOUNDARY IS CURRENTLY LOCATED JUST SOUTH OF THE METROPLEX THIS EVENING. ONGOING THUNDERSTORMS DEVELOPED EARLIER TODAY TO THE WEST AND SOUTH ALONG OLD OUTFLOW BOUNDARY WHERE BETTER MOISTURE HAS POOLED. WITHIN THE LAST HOUR...THUNDERSTORMS HAVE DEVELOPED OVER BOSQUE AND HILL COUNTIES AND PRODUCED SOME SEVERE HAIL...BUT THESE STORMS WILL HAVE AN INCREASINGLY DIFFICULT TIME SUSTAINING SEVERE CRITERIA AS INFLOW OF HIGHER THETA-E AIR IS CUT OFF BY CONVECTION TO THE SOUTH AND WEST. CURRENT THINKING IS THAT BETTER FOCUS FOR CONTINUED THUNDERSTORMS WILL BE TO THE SOUTH AND WEST. THUNDERSTORMS CURRENTLY OVER THE WEST-CENTRAL PART OF THE STATE FROM BROWNWOOD TO SOUTH OF LUBBOCK WILL SHOW A CONTINUED EASTWARD MOTION AND MAY AFFECT THE WESTERN AREAS LATER TONIGHT. SOME ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE FAR SOUTHERN AND SOUTHEASTERN COUNTIES WILL ALSO BE POSSIBLE LATER TONIGHT. AS FAR AS THUNDERSTORM DEVELOPMENT TO THE NORTH LATER TONIGHT... MODELS DO CONTINUE TO SUGGEST SOME ELEVATED CONVECTION LATER TONIGHT FROM THE RED RIVER SOUTH TO THE METROPLEX. CONCERN RIGHT NOW IS THAT ELEVATED MOISTURE RETURN MAY BE INHIBITED BY ONGOING CONVECTION. ALL THAT BEING SAID...WILL LOWER POPS TONIGHT ACROSS THE BOARD...BUT WILL MAINTAIN LIKELY POPS TO THE SOUTH AND SOUTHWEST AND WILL CONTINUE TO MONITOR CLOSELY AS BOUNDARY INTERACTIONS AND ONGOING CONVECTION IS PLAYING HAVOC WITH THE FORECAST. FURTHER ADJUSTMENTS TO THE POPS MAY BE NEEDED LATER... GRIDDED PRODUCTS AND NEW ZONES OUT SHORTLY... /DUNN/ && .PREV DISCUSSION... /ISSUED 710 PM CDT THU MAY 4 2006/ MAIN AVIATION WEATHER CONCERN TONIGHT WILL BE THUNDERSTORM TIMING AND LOCATION. WE EXPECT A SMALL COMPLEX OF STORMS OVER THE CONCHO VALLEY TO CONTINUE PROPAGATING SOUTHEAST. THIS ACTIVITY WILL REMAIN SOUTH OF THE METROPLEX TAF SITES BUT MAY IMPACT WACO BEFORE 06Z. ELEVATED THUNDERSTORMS WILL BECOME MORE LIKELY IN THE PREDAWN HOURS AS SHORT WAVE ENERGY...CURRENTLY OVER THE PERMIAN BASIN...LIFTS NORTHEAST. WILL ONLY INCLUDE PROB GROUPS IN THE METROPLEX TAFS BETWEEN 09 AND 14Z. IT APPEARS THAT MVFR CEILINGS WILL ALSO BE LIKELY DURING THE EARLY MORNING HOURS. NORTH WINDS AT THE METROPLEX TAF SITES WILL GRADUALLY BECOME EAST BY FRIDAY AFTERNOON. THE WIND AT WACO WILL REMAIN FROM THE EAST SOUTHEAST THROUGH THE PERIOD. DISCUSSION... A VERY DIFFICULT FORECAST CONTINUES THIS AFTERNOON...AS SEVERAL WEAK PERTURBATIONS EMBEDDED IN ZONAL FLOW ALOFT WILL INTERACT WITH WEAK SURFACE BOUNDARY TO BRING CHANCES OF CONVECTION TO THE REGION FOR THE NEXT 48-60 HOURS. A DIFFUSE BOUNDARY REMAINS POSITIONED ACROSS THE RED RIVER VALLEY ZONES THIS AFTERNOON...WITH THE FRONT BECOMING BETTER DEFINED ACROSS WESTERN TEXAS. SURFACE-BASED CONVECTION WILL LIKELY DEVELOP ALONG THIS BOUNDARY TO THE WEST OF THE FORECAST AREA LATER THIS AFTERNOON...AS A WEAK MID-LEVEL VORT MAX AND ASSOCIATED INCREASE IN LARGE SCALE FORCING APPROACH FROM THE SOUTHWEST. THE LOW-LEVEL JET WILL LIKELY REMAIN SLIGHTLY MORE BACKED THIS EVENING...IN RESPONSE TO THE APPROACHING MID/UPPER LEVEL SHORTWAVE TROUGH...AND EXPECT CONVECTION TO ORGANIZE INTO AN MCS AND PROPAGATE EAST- SOUTHEASTWARD ACROSS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA OVERNIGHT. DEEP LAYER SHEAR WILL BE NOTICEABLY STRONGER THIS EVENING...AND EXPECT A SLIGHTLY GREATER THREAT FOR LARGE HAIL/WIND DAMAGE...AS WELL AS FLASH FLOODING. SEVERAL BOUNDARIES WILL REMAIN AROUND NORTH TEXAS DURING THE DAY ON FRIDAY...INCLUDING THE WEAK FRONT WHICH SHOULD BE ORIENTED FROM NORTHWEST TO SOUTHEAST...AS WELL AS ANY OUTFLOW FROM TONIGHTS CONVECTION. THESE BOUNDARIES WILL LIKELY SERVE TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT ON FRIDAY AFTERNOON...BUT CURRENT INDICATIONS ARE THAT MODELS MAY BE A BIT TOO AGGRESSIVE WITH PRECIP DEVELOPMENT ON FRIDAY AFTERNOON. MEANWHILE...THE MAIN UPPER TROUGH WILL BEGIN TO SHIFT EASTWARD ON FRIDAY NIGHT...WITH A SIMILAR NOCTURNAL CONVECTIVE SCENARIO ANTICIPATED. CONVECTION WILL DEVELOP IN PREFERRED REGION OF OROGRAPHIC FORCING AND FRONTAL CONVERGENCE ACROSS WEST TEXAS BEFORE PROPAGATING TOWARD THE FORECAST AREA DURING THE EVENING. HOWEVER...EXPECT A MORE WIDESPREAD COVERAGE OF THUNDERSTORMS DURING THIS PERIOD...AS A BROADER/STRONGER LOW-LEVEL JET WILL BE IN PLACE AHEAD OF ADVANCING UPPER TROUGH. THE ENTIRE SYSTEM WILL SHIFT SLOWLY EASTWARD ON SATURDAY...WITH PRECIPITATION GRADUALLY ENDING FROM WEST TO EAST DURING THE DAY. THE WEAK COLD FRONT WILL FINALLY PUSH SOUTHWARD ACROSS THE AREA ON SATURDAY NIGHT...WITH DRY CONDITIONS IN STORE FOR SUNDAY. MEDIUM RANGE GUIDANCE IMPLIES THAT MID-LEVEL FLOW WILL GRADUALLY VEER TO NORTHWEST BY EARLY NEXT WEEK...AS CUTOFF UPPER LOW MOVES VERY SLOWLY ACROSS BAJA/NORTHERN MEXICO. GUIDANCE HAS BEEN CONSISTENT FOR SEVERAL RUNS ON FORECASTING A NORTHWEST FLOW CONVECTIVE EVENT ON MONDAY...AND WILL MAINTAIN SLIGHT CHANCE POPS FOR THIS POTENTIAL. OTHERWISE...EXPECT A VERY WARM/MOIST BOUNDARY LAYER TO RETURN TO THE AREA THROUGH THE FIRST PART OF THE WEEK...AS LEE TROUGHING BECOMES ESTABLISHED ACROSS THE HIGH PLAINS. PHASING OF UPPER LEVEL SYSTEMS ACROSS THE NORTHERN PLAINS BY MID-WEEK MAY ALLOW A MUCH STRONGER COLD FRONT TO AFFECT THE AREA TOWARD THE END OF THIS FORECAST PERIOD. && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM THURSDAY FOR TXZ141-TXZ142- TXZ143-TXZ144-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ174. && 65/DD
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT THU MAY 4 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 335 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING DOWNBURST WINDS...WITH AN ISOLATED TORNADO POSSIBLE MAINLY SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. IN ADDITION...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS TO ALL OF THE REGION. THERE ARE TWO AREAS OF CONCERN FOR NORTH TEXAS THROUGH TONIGHT. FIRST...THUNDERSTORMS ALONG A COLD FRONT IN SOUTHERN OKLAHOMA WILL MOVE SOUTH ACROSS THE RED RIVER THIS EVENING. SECOND...AT THE SAME TIME THUNDERSTORMS THAT DEVELOPED ALONG THE DRYLINE IN WEST TEXAS WILL MOVE EAST TOWARD OUR REGION. AS THESE TWO LINES OF STORMS CONVERGE LATER THIS EVENING...A LARGE COMPLEX OF STORMS WILL EVOLVE AND MOVE EAST TO SOUTHEAST ACROSS NORTH TEXAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...WITH DAMAGING WINDS ALSO POSSIBLE ACROSS THE SOUTH. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY EVENING WEST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20...AND OVER THE REMAINDER OF NORTH TEXAS LATER TONIGHT. 42
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 907 PM CDT THU MAY 4 2006 TXZ133-050230- JOHNSON- 907 PM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE... AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTH OF CLEBURNE...MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE RIO VISTA...ALVARADO...GRANDVIEW AND KEENE. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT THU MAY 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL BLUM 32.14N 97.40W
05/04/2006 E1.00 INCH HILL TX PUBLIC
QUARTER SIZE HAIL IN DOWNTOWN BLUMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1103 PM CDT THU MAY 4 2006 TXZ100-050430- YOUNG- 1103 PM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF GRAHAM...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SECOND STORM IS FORMING NORTHWEST OF GRAHAM...AND THIS MAY BECOME SEVERE AS WELL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 PM CDT THU MAY 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL GUNSIGHT 32.54N 98.94W
05/04/2006 E1.00 INCH STEPHENS TX LAW ENFORCEMENTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 AM CDT FRI MAY 5 2006 TXZ100-050600- YOUNG- 1228 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTH OF BRECKENRIDGE...OR JUST SOUTH OF MURRAY MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE MURRAY AND SOUTH BEND. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 AM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 5 W BOYD 33.08N 97.65W
05/05/2006 E1.75 INCH WISE TX AMATEUR RADIOThe Dyess AFB radar (KDYX), 100 km away, was scanning. The volume nearest the first event began at 06:02 UTC.
20 hail, 8 thunderstorm wind, 5 tornado, 2 flash flood, 2 lightning. Local standard time, as filed.
Quarter-size hail in Poolville.
Numerous trees and fences blown down.
8-inch tree limbs down at a traffic circle in Ridglea.
Bear Creek Parkway closed due to high water.
Lightning started a fire at the 800 block of Tucker Boulevard. One person was treated for smoke inhalation.
Trees blown down.
Lightning struck a newly built vacant house on Merrill Drive around 3:30 AM. The fire burned the roof off and damage was estimated at $180,000. Another lightning strike started a blaze at a house still under construction on Merion Drive. The vacant house had been burning for some time when firefighters arrived, and damage was estimated at $400,000.
Golf ball-size hail reported in Nimrod.
Public reported a tornado west of Carbon near Pleasant Hill. No damage was reported. Relayed by law enforcement.
Golf ball-size hail caused damage to roofs, skylights, and windows.
A tornado briefly touched down in an open field; no damage was reported.
Quarter-size hail reported at Sipe Springs.
Dime-size hail gradually increased to baseball-size throughout the duration of the storm. Extensive damage occurred to churches in the area. Reported by cooperative observer.
A roof was blown off a building and trees were blown down.
Large tree limbs down.
60 MPH wind gust measured in town.
USAF forecaster reported a tornado near KGRK radar. No damage reported.
Tornado formed in open country; no damage reported.
Isolated wind damage was noted in western McLennan County, including Crawford, Valley Mills, McGregor, and western Waco. Widespread wind damage occurred across southern McLennan County near Woodway, McGregor, Speegleville, Hewitt, Robinson, Bruceville-Eddy, and south Waco. The damage extended along and south of the Highway 6 corridor. A large sycamore tree was uprooted in McGregor and fell onto a parked car. Three tractor trailers were blown over on Interstate 35 near mile marker 329...about 7 miles south-southwest of Waco. Thousands of trees, power lines, and signs were blown down across the county. Power was knocked out throughout Waco. Winds of 50-80 MPH damaged roofs and blew one roof onto a police patrol car. Roof damage was reported at the Ace Hardware on Hewitt Drive, two miles north of Hewitt; at the Masterfoods/M&M Mars building on Texas Central Parkway, two miles north-northeast of Hewitt; and at the Colorite Corporation on Jewitt Lane, two miles northwest of the community of Elm Mott. A 2,400 square foot house was lifted from its concrete foundation and deposited several yards away. The builder estimated damages at $100,000. A damage survey conducted by the National Weather Service in Fort Worth determined that a downburst was responsible for the damage. Due to the extent of the damage, a countywide disaster declaration was issued by the McLennan County judge.
60 MPH wind gust was measured by a spotter.
Reported by cooperative observer.
A tornado was reported on Waco Drive by the media, just north of the damage swath produced by the downburst. A damage survey conducted by the National Weather Service in Fort Worth found that a tornado formed south of New Road and just west of Spur 298 (Franklin Avenue), or just north of Richland Mall. The tornado reached its peak intensity of lower F2 and did the most damage just east of Spur 298. Several commercial buildings had large sections of their roofs and walls damaged. A Coca-Cola Bottling Plant lost much of its roof and most of its inventory was damaged. A spokesman for the company stated that the tornado did well over $1 million worth of damage. An owner of an auto repair shop which was badly damaged estimated damages at $600,000. A horse barn owned by Baylor University was leveled and two horses killed. Numerous trees were downed and power lines snapped in and east of this area. The circulation weakened as it approached Interstate 35, and the tornado dissipated approximately three-fourths of a mile east of Interstate 35. A countywide disaster declaration was issued by the McLennan County judge.
A house was flooded with at least one to two feet of water in it.
Golf ball-size hail was reported near 40th Street and Columbus Avenue.
Baseball-size hail was reportedly still melting at daybreak the next morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512901, 5512902, 5512903, 5512904, 5510900, 5512905, 5510899, 5512906, 5512907, 5512908, 5510901, 5512909, 5512910, 5512911, 5512912, 5512913, 5512914, 5510896, 5512915, 5512916, 5512917, 5512918, 5512919, 5512920, 5512921, 5510897, 5510816, 5512922, 5510810, 5510811, 5510812, 5510813, 5510815, 5510898, 5510814, 5510902, 5510817.